Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS New York, NY

August 18, 2011Rockland County, Westchester County, New York; Bergen County, New Jersey

NWS New York, NY issued this severe thunderstorm warning at Aug 18, 2011, 10:45 PM EDT for Rockland County, Westchester County, New York; Bergen County, New Jersey. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2011, 10:45 PM EDT (02:45 UTC)
Expired
Aug 18, 2011, 11:30 PM EDT
In force
45 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 10:54 PM EDTTSTM WND DMGUpper Saddle River, NJMULTIPLE TREES DOWN ACROSS THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1443 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WUUS51 KOKX 190245
SVROKX
NJC003-NYC087-119-190330-
/O.NEW.KOKX.SV.W.0075.110819T0245Z-110819T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1045 PM EDT THU AUG 18 2011

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
  NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 1130 PM EDT...

* AT 1041 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RAMSEY...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUFFERN...MONSEY...PEARL RIVER...NANUET...POMONA...NORWOOD...
  TAPPAN...ORANGEBURG...NEW CITY...NYACK...HAVERSTRAW...DOBBS
  FERRY...UPPER NYACK...TARRYTOWN...NORTH TARRYTOWN...OSSINING AND
  HAWTHORNE

LAT...LON 4130 7388 4111 7369 4110 7372 4105 7369
      4094 7414 4096 7414 4098 7417 4109 7423
      4112 7421 4114 7424
TIME...MOT...LOC 0245Z 251DEG 28KT 4103 7415

$$

PW
1 follow-up statement
636 
WWUS51 KOKX 190322
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1122 PM EDT THU AUG 18 2011

NJC003-NYC087-119-190331-
/O.EXP.KOKX.SV.W.0075.000000T0000Z-110819T0330Z/
BERGEN NJ-ROCKLAND NY-WESTCHESTER NY-
1122 PM EDT THU AUG 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER...ROCKLAND AND
NORTHERN BERGEN COUNTIES WILL EXPIRE AT 1130 PM EDT...

DOPPLER RADAR CONTINUED TO INDICATE THE WEAKENING THUNDERSTORM 
MOVING EAST INTO WESTCHESTER COUNTY. THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 4130 7388 4111 7369 4110 7372 4105 7369
      4094 7414 4096 7414 4098 7417 4109 7423
      4112 7421 4114 7424
TIME...MOT...LOC 0321Z 251DEG 28KT 4112 7380

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:38 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 18, 10:38 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1038 PM EDT THU AUG 18 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE TONIGHT INTO SATURDAY NIGHT
WITH A WEAK SURFACE TROUGH FROM THE LOWER HUDSON VALLEY INTO
SOUTHERN NEW JERSEY. THE HIGH MOVES EAST AS A COLD FRONT
APPROACHES FROM THE WEST SATURDAY NIGHT INTO SUNDAY, THE FRONT
CROSSES THE AREA SUNDAY NIGHT INTO EARLY MONDAY. HIGH PRESSURE
BUILDS BACK INTO THE AREA MONDAY AND REMAINS INTO MID WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
0235Z UPDATE...SHOWERS/TSTMS CONTINUE TO TRACK EAST ALONG THE
SOUTH SHORE OF LONG ISLAND...AND OVER NJ...APPROACHING NYC. SOME
OF THE STORMS ARE SHOWING SIGNS OF WEAKENING...BUT WHERE STORMS
TRACK...HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY
WINDS ARE LIKELY. STORMS WILL WIND DOWN LATE TONIGHT AS MID-LEVEL
SHORTWAVE DEPARTS.

PRECIP WATERS OF AN INCH TO AN INCH AND A HALF ALONG WITH A
GENERAL LIGHT STEERING FLOW WILL RESULT IN SLOW MOVING WEST TO
EAST STORMS...WITH POSSIBLE FLOODING LOCALLY. BASIN WIDE QPF WILL
BE A FEW TENTHS.

LEANED TOWARD THE MAV/GFS FOR LOWS. LITTLE CHANGE TO TEMPS
OVERNIGHT...WITH UPDATES TO FOLLOW LATEST TRENDS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
SURFACE TROUGH IN THE VICINITY FRIDAY GRADUALLY WEAKENS LATE FRIDAY
NIGHT AS VERY SLOW MOVING COLD FRONT MOVES INTO THE EASTERN GREAT
LAKES BY SATURDAY MORNING. UPPER TROUGH REMAINS ACROSS THE NORTHEAST
AND INTO THE MID ATLANTIC BUT ALSO WEAKEN FRIDAY NIGHT. MOST OF THE
ENERGY MOVING THROUGH THE TROUGH IS WEST AND SOUTH OF THE AREA
FRIDAY AND FRIDAY NIGHT. AND SHOWERS AND THUNDERSTORMS WILL BE
MAINLY DIURNALLY DRIVEN. AGAIN FLOW WILL BE WEAK AND STORMS SLOW
MOVING...WITH PRECIPITABLE WATER VALUES AROUND 1 1/2 INCHES...SO
ANY GIVER LOCATION COULD RECEIVE HEAVY RAINFALL.

EXPECT A LITTLE MORE CLOUD COVER FRIDAY AND LEANED TOWARD THE COOLER
NAM NUMBERS. FOR HIGHS AND USED A BLEND FOR LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A SHORTWAVE WILL BE PUSHING EAST OF THE REGION EARLY SATURDAY WITH
SOME RIDGING ALOFT MOVING INTO SATURDAY NIGHT. GFS...NAM...AND
PREVIOUS RUN OF ECMWF AGREE WITH THIS SOLUTION BUT THE CMC IS SLOWER
WITH THE SHORTWAVE AND A BIT MORE AMPLIFIED. LIKEWISE...THERE IS
CONSISTENT Q VECTOR DIVERGENCE IN THE 850 TO 500 MB LAYER WITH THE
GFS...NAM...AND ECMWF AND A CONVERGENCE PATTERN WITH THE CMC. AT THE
SURFACE...THIS IS MANIFESTED AS A SLOW FRONTAL BOUNDARY APPROACHING
THE AREA. WITH THE GFS...NAM AND ECMWF...THE QPF FIELD IS
CONCENTRATED ALONG THE INTERIOR LOCATIONS MOSTLY TO THE NORTH AND
WEST OF THE CITY. THIS IS EVIDENT OF MORE OF A DIURNALLY DRIVEN
CONVECTIVE MODE WHICH WOULD BE PROPORTIONAL TO DAYTIME HEATING. SO
THE CONVECTION SHOULD TAPER OFF QUICKLY AFTER SUNSET WITH THE LACK
OF FORCING AND DECREASING INSTABILITY.

CONTINUING WITH A CONSENSUS OF GFS...NAM...AND ECMWF...WEAK HIGH
PRESSURE BUILDS IN LATER SATURDAY NIGHT BUT WILL THEN SOON GIVE WAY
TO THE NEXT APPROACHING COLD FRONT FOR SUNDAY. THERE IS A LONGER
WAVELENGTH TROUGH WITH GREATER HEIGHT FALLS ALOFT SO THIS WILL
CREATE MORE VERTICAL FORCING AND THEREBY A HIGHER CHANCE POP. GFS
HAS A SLOWER FRONTAL MOTION THAN THE ECMWF. THE GFS KEEPS THE FRONT
TO OUR WEST ON SUNDAY AND SLOWLY BRINGS IT THROUGH BEFORE MONDAY
NIGHT. ECMWF BRINGS IT THROUGH SUNDAY NIGHT AND WELL OFFSHORE BY
MONDAY MORNING. CMC IS MUCH DIFFERENT BRINGING AN AREA OF LOW
PRESSURE OVER AND JUST SOUTH OF OUR REGION SATURDAY NIGHT THROUGH
THE EARLY PART OF THE AFTERNOON ON SUNDAY. GFS ENSEMBLE 00Z RUN
BRINGS THE FRONT THROUGH LATER SUNDAY NIGHT.

RIDGING WITH MORE WESTERLY ALOFT WILL COME INTO PLACE AS A HIGH
PRESSURE ORIGINATING FROM THE UPPER MIDWEST MOVES INTO THE AREA FOR
LATER NEXT MONDAY THROUGH WEDNESDAY. TO ACCOUNT FOR SOME UNCERTAINTY
WITH THE TIMING OF THE FRONT ON MONDAY...WILL KEEP SLIGHT TO CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS ON MONDAY. THE TREND MAY SPEED UP
WITH SUBSEQUENT FORECASTS AND DRIER CONDITIONS WILL COME INTO PLACE
EARLIER ON MONDAY...ALSO MAKING FOR WARMER TEMPERATURES AS WELL IF
THAT SCENARIO PLAYS OUT. WILL KEEP MONDAY NIGHT THROUGH THURSDAY
MORNING DRY AS HIGH PRESSURE BUILDS IN. GOOD AGREEMENT BETWEEN
ECMWF...GFS...AND HPC HERE.

TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL FOR SATURDAY...AND
NEAR NORMAL SUNDAY WITH THE HIGHER CLOUD COVERAGE AND CHANCE FOR
SHOWERS AND THUNDERSTORMS. MONDAY...CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EVENTUALLY LOWER THROUGH THE DAY. RELATIVELY
COOLER AIRMASS BUILDS IN BY TUESDAY WITH 850 MB TEMPS DROPPING
SEVERAL DEGREES...SO HIGHS WILL BE SLIGHTLY BELOW NORMAL. TOWARDS
MIDDLE OF NEXT WEEK...TEMPS RETURN TO NEAR NORMAL AS AIRMASS
MODERATES AND HIGH PRESSURE TRANSLATES OFFSHORE WITH RETURN
SOUTHERLY FLOW DEVELOPING.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
AN OFFSHORE HIGH PRESSURE SYSTEM WILL CONTINUE MOVING SLOWLY EAST AS
A WEAK SURFACE LOW PRESSURE TROUGH MOVES SLOWLY TOWARD THE AREA.

FOR TONIGHT...SOME SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE MOVING ACROSS NJ...INTO NY...AND WILL CONTINUE THROUGH THE
NEXT FEW HOURS BEFORE DISSIPATING.

OTHERWISE...THE DEVELOPMENT OF IFR STRATUS FROM NYC EAST IS
POSSIBLE AFTER MIDNIGHT. MODELS ARE NOT HINTING AT THIS AND WILL
HAVE TO BE MONITORED. FOR NOW...WILL CARRY MVFR CIGS AND VSBY IN
TEMPOS.

ON FRIDAY...ADDITIONAL SHOWERS AND TSTMS ARE FORECAST TO REDEVELOP
AHEAD OF A SLOW MOVING FRONT. MORNING CIGS AND VSBY IMPROVE BY
14Z...THEN VFR WEATHER CONDITIONS WILL PERSIST EXCEPT BECOME MVFR
IN HEAVIER SHOWERS AND TSTMS.

OUTLOOK FOR 00Z SAT THROUGH TUE...A WEAK TROUGH ON SAT MIGHT
PRODUCE MVFR CIGS AND VSBY IN SCT SHOWERS AND TSTMS. A STRONGER
COLD FRONT MIGHT PRODUCE SUB VFR CONDITIONS IN HEAVIER SHOWERS AND
TSTMS LATE SUNDAY THROUGH EARLY MONDAY. VFR WEATHER IS FCST FOR
LATE MONDAY THROUGH TUE WITH THE APPROACH OF HIGH PRES.

&&

.MARINE...
WEAK PRESSURE GRADIENT WILL REMAIN ACROSS THE WATERS TONIGHT INTO
FRIDAY NIGHT AS HIGH PRESSURE REMAINS OFF THE COAST AND WEAK SURFACE
TROUGH EXTENDS FROM THE HUDSON VALLEY INTO NEW JERSEY. SOUTHERLY
FLOW WILL PERSIST THROUGH THE PERIOD AND SEAS MAY APPROACH 5 FT ON
THE OUTER OCEAN WATERS FRIDAY. FOR NOW WILL KEEP WINDS AND SEAS
BELOW SMALL CRAFT LEVELS.

SATURDAY THROUGH TUESDAY...GENERALLY WITH WEAK PRESSURE GRADIENT
IN PLACE THROUGH THE LONG TERM...SUB SCA CRITERIA FOR WINDS AND
SEAS ARE EXPECTED OVERALL.

&&

.HYDROLOGY...
RAINFALL OF A COUPLE OF TENTH TONIGHT AND TWO TO THREE TENTHS
FRIDAY...AND A TENTH OR SO FRIDAY NIGHT AND SATURDAY EXPECTED. THERE
WILL BE LOCALLY HIGHER AMOUNTS IN ANY CONVECTION THAT DEVELOPS. AN
ADDITIONAL THREE TENTHS OF AN INCH ARE POSSIBLE SATURDAY NIGHT INTO
SUNDAY. THERE IS A POTENTIAL FOR LOCALIZED FLOODING WITH ANY OF THE
HEAVIER SHOWERS THAT DEVELOP TONIGHT INTO FRIDAY NIGHT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...MPS
SHORT TERM...
LONG TERM...JM
AVIATION...BC
MARINE...JM
HYDROLOGY...
Hazardous weather outlook, Aug 18, 4:12 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
412 PM EDT THU AUG 18 2011

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-191000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
412 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TONIGHT.

ANY SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP TONIGHT
WILL BE SLOW MOVING AND WILL BE CAPABLE OF LOCAL HEAVY RAINFALL.
ANY FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE LOCALIZED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY WILL
BE RATHER SLOW MOVING AND WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-191000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
412 PM EDT THU AUG 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Aug 18, 9:48 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
948 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             PATCHOGUE               40.76N  73.02W
08/18/2011  M1.00 INCH       SUFFOLK            NY   NWS EMPLOYEE

            QUARTER SIZE HAIL IN PATCHOGUE

&&

DS
Special weather statement, Aug 18, 10:04 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1004 PM EDT THU AUG 18 2011

CTZ005>007-190300-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
1004 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORMS WILL IMPACT THE NORTHERN PORTIONS OF
FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS MOVING EAST/SOUTHEAST AT 15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION...HEAVY DOWNPOURS ARE ANTICIPATED WITH THIS ACTIVITY.

LAT...LON 4165 7349 4151 7344 4152 7339 4148 7334
      4151 7333 4152 7317 4156 7316 4157 7310
      4165 7298 4164 7293 4157 7294 4156 7287
      4158 7276 4163 7271 4164 7262 4143 7269
      4140 7281 4136 7282 4137 7354 4165 7352

PW
Local storm report, Aug 18, 10:30 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1030 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     MARINE TSTM WIND EAST MORICHES           40.81N  72.76W
08/18/2011  M45 MPH          SUFFOLK            NY   MESONET

            39 KNOTS

&&

DS
Local storm report, Aug 18, 10:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1035 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     MARINE TSTM WIND 2 SSE EAST MORICHES     40.79N  72.75W
08/18/2011  M45 MPH          ANZ345             NY   MESONET

            39 KNOTS

&&

CORRECTED COUNTY/STATE...LOCATION

DS
Special weather statement, Aug 18, 10:38 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1038 PM EDT THU AUG 18 2011

NJZ002-004-006-103-104-106-NYZ069>073-190330-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-HUDSON-NEW YORK
(MANHATTAN)-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN PASSAIC-
1038 PM EDT THU AUG 18 2011

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...EASTERN ESSEX...
HUDSON...NEW YORK (MANHATTAN)...PASSAIC...ROCKLAND AND WESTCHESTER
COUNTIES...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
WEAKENING YET STILL STRONG THUNDERSTORMS OVER NORTHEAST NEW
JERSEY. THE STORMS WERE MOVING EAST AT 30 MPH.

THE THUNDERSTORMS WILL AFFECT THE NORTHERN PORTIONS OF NEW YORK CITY.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 4123 7382 4097 7365 4094 7367 4094 7370
      4092 7371 4092 7373 4086 7380 4084 7380
      4083 7383 4076 7419 4079 7420 4083 7418
      4086 7423 4106 7432

PW
Local storm report, Aug 18, 10:41 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1041 PM EDT THU AUG 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     MARINE TSTM WIND 1 NNE SAINT GEORGE      40.66N  74.07W
08/18/2011  M41 MPH          HUDSON             NJ   MESONET

            36 KNOTS RECORDED AT ROBINS REEF MESONET

0808 PM     TSTM WND DMG     CEDARHURST              40.63N  73.73W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            DOWNED POWER LINES IN CEDARHURST ON THE ROCKAWAY
            TURNPIKE.

0824 PM     TSTM WND DMG     ROCKVILLE CENTRE        40.66N  73.64W
08/18/2011                   NASSAU             NY   LAW ENFORCEMENT

            ONE TREE DOWN IN ROCKVILLE CENTRE. TIME ESTIMATED BY
            RADAR.

0833 PM     TSTM WND DMG     ELMONT                  40.70N  73.71W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            POWER LINES DOWN ON DUTCH BROADWAY.

0835 PM     TSTM WND DMG     WOODMERE                40.64N  73.72W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            WIRES DOWN ON RAYMOND PLACE.

0839 PM     TSTM WND DMG     OCEANSIDE               40.63N  73.64W
08/18/2011                   NASSAU             NY   UTILITY COMPANY

            DOWNED POWER LINES ON ROCKAWAY AVENUE.

0923 PM     TSTM WND DMG     ISLIP                   40.73N  73.22W
08/18/2011                   SUFFOLK            NY   UTILITY COMPANY

            POWER LINES DOWN ON BROADWAY AVENUE

0942 PM     TSTM WND DMG     SAYVILLE                40.75N  73.09W
08/18/2011                   SUFFOLK            NY   UTILITY COMPANY

            POWER LINES DOWN ON LINCOLN AVENUE

0945 PM     HAIL             PATCHOGUE               40.76N  73.02W
08/18/2011  M1.00 INCH       SUFFOLK            NY   NWS EMPLOYEE

            QUARTER SIZE HAIL IN PATCHOGUE

0946 PM     TSTM WND DMG     NORTH PATCHOGUE         40.78N  73.02W
08/18/2011                   SUFFOLK            NY   UTILITY COMPANY

            POWER LINES DOWN ON MULFORD STREET.

1010 PM     MARINE TSTM WIND 2 SSE EAST MORICHES     40.79N  72.75W
08/18/2011  M45 MPH          ANZ345             NY   MESONET

            39 KNOTS

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:19 PM EDTSevere Thunderstorm WarningOKXNassau, Queens26 min
Aug 18, 8:30 PM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk60 min
Aug 18, 8:45 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk30 min
Aug 18, 8:54 PM EDTSpecial Weather StatementOKXPutnam, Westchester66 min
Aug 18, 9:03 PM EDTSpecial Marine WarningOKX42 min
Aug 18, 9:33 PM EDTAreal Flood AdvisoryOKXSuffolk57 min
Aug 18, 9:33 PM EDTSevere Thunderstorm WarningOKXSuffolk42 min
Aug 18, 9:40 PM EDTSpecial Marine WarningOKX35 min
Aug 18, 10:01 PM EDTSevere Thunderstorm WarningOKXSuffolk26 min
Aug 18, 10:38 PM EDTSpecial Weather StatementOKXBronx, Rockland52 min
Aug 19, 12:33 PM EDTSpecial Weather StatementOKXOrange57 min
Aug 19, 3:16 PM EDTSpecial Weather StatementOKXOrange44 min
Aug 19, 4:00 PM EDTSpecial Weather StatementOKXOrange45 min
Aug 19, 4:03 PM EDTSevere Thunderstorm WarningOKXOrange42 min
Aug 19, 4:15 PM EDTAreal Flood AdvisoryOKXOrange60 min
Aug 19, 4:28 PM EDTFlash Flood WarningOKXOrange2 hr
Aug 19, 4:43 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland62 min
Aug 19, 5:17 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam43 min
Aug 19, 5:42 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland30 min
Aug 19, 5:46 PM EDTSevere Thunderstorm WarningOKXPutnam59 min
Aug 19, 5:59 PM EDTFlash Flood WarningOKXRockland91 min
Aug 19, 6:03 PM EDTSevere Thunderstorm WarningOKXPutnam, Rockland, Westchester45 min
Aug 19, 6:24 PM EDTSpecial Marine WarningOKX51 min
Aug 19, 6:27 PM EDTFlash Flood WarningOKXPutnam, Rockland, Westchester42 min
Aug 19, 6:29 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester46 min
Aug 19, 6:46 PM EDTFlash Flood WarningOKXRichmond59 min
Aug 19, 6:59 PM EDTSevere Thunderstorm WarningOKXKings, Richmond46 min
Aug 19, 7:00 PM EDTSevere Thunderstorm WarningOKXBronx, New York, Westchester45 min
Aug 19, 7:09 PM EDTSpecial Weather StatementOKXNew York51 min
Aug 19, 7:16 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens44 min
Aug 19, 7:18 PM EDTSpecial Marine WarningOKX57 min
Aug 19, 7:24 PM EDTFlash Flood WarningOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more66 min
Aug 19, 7:35 PM EDTSpecial Marine WarningOKX55 min
Aug 19, 7:46 PM EDTSevere Thunderstorm WarningOKXNassau, Queens44 min
Aug 18, 9:45 PM EDTSpecial Weather StatementOKXBergen, Essex, Hudson, Passaic, Union60 min
Aug 18, 10:15 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union47 min
Aug 18, 10:21 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union84 min
Aug 19, 5:05 PM EDTFlash Flood WarningOKXPassaic55 min
Aug 19, 6:10 PM EDTSpecial Weather StatementOKXBergen, Essex, Union65 min
Aug 19, 6:20 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union40 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in New Jersey, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.